Translator Disclaimer
February 2018 The sharp interface limit for the stochastic Cahn–Hilliard equation
D. C. Antonopoulou, D. Blömker, G. D. Karali
Ann. Inst. H. Poincaré Probab. Statist. 54(1): 280-298 (February 2018). DOI: 10.1214/16-AIHP804

Abstract

We study the $\varepsilon$-dependent two and three dimensional stochastic Cahn–Hilliard equation in the sharp interface limit $\varepsilon\rightarrow0$. The parameter $\varepsilon$ is positive and measures the width of transition layers generated during phase separation. We also couple the noise strength to this parameter. Using formal asymptotic expansions, we identify the limit. In the right scaling, our results indicate that the stochastic Cahn–Hilliard equation converge to a Hele-Shaw problem with stochastic forcing on the curvature equation. In the case when the noise is sufficiently small, we rigorously prove that the limit is a deterministic Hele-Shaw problem. Finally, we discuss which estimates are necessary in order to extend the rigorous result to larger noise strength.

Nous étudions l’équation de Cahn–Hilliard stochastique dépendante en $\varepsilon$, posée en dimensions deux et trois, dans la limite de l’interface nette $\varepsilon \rightarrow$ 0. Le paramètre $\varepsilon$ est positif et mesure la largeur de couches de transition générées pendant la séparation de phase. Nous couplons aussi la puissance de bruit à ce paramètre. Nous déterminons la limite à l’aide de séries asymptotiques formelles. Dans l’échelle appropriée, nos résultats indiquent que l’ équation de Cahn–Hilliard stochastique converge vers un problème de Hele-Shaw avec un forçage stochastique dans l’équation de la courbure. Dans le cas d’un bruit suffisamment petit, nous prouvons rigoureusement que la limite est un problème Hele-Shaw déterministe. Finalement, nous discutons des estimations nécessaires afin d’étendre le résultat rigoureux en présence de bruit d’une intensité plus grande.

Citation

Download Citation

D. C. Antonopoulou. D. Blömker. G. D. Karali. "The sharp interface limit for the stochastic Cahn–Hilliard equation." Ann. Inst. H. Poincaré Probab. Statist. 54 (1) 280 - 298, February 2018. https://doi.org/10.1214/16-AIHP804

Information

Received: 27 July 2015; Revised: 22 September 2016; Accepted: 24 October 2016; Published: February 2018
First available in Project Euclid: 19 February 2018

zbMATH: 06880055
MathSciNet: MR3765890
Digital Object Identifier: 10.1214/16-AIHP804

Subjects:
Primary: 35K40, 35K55, 60H15, 60H30

Rights: Copyright © 2018 Institut Henri Poincaré

JOURNAL ARTICLE
19 PAGES


SHARE
Vol.54 • No. 1 • February 2018
Back to Top